anyone got a list of these side-effects ?
If you can ever be bothered to look through the exhaustive list of side effects of any drug, they will most likely have the symptoms the drug is supposed to treat, eg headache treatment causing headaches.
Before any drug can enter the market, and it applies to generics too, they have to go through clinical trials, and as well as the pharmacokinetic and efficacy studies, each and every side effect from the (human) subjects is recorded, whether it’s drug related or not. The pharmaceutical companies may be rich, but they cant afford the bad publicity if patients complain of side effects that they know of but havent made public. They rely on patients not reading (or totally understanding) the info that comes in each and every pack of drugs.
Unless, of course if things have changed drastically in the last 15 years …
As far as Levothyrox is concerned, as far as I can remember, all they slightly changed were the excipients (non-pharmaceutical part) but the new formula would still have to go through another clinical trial.
My wife has taken Levothyrox 75 mg for years, never complained, well not about that anyway😨.
It’s possibly more likely a case of auto suggested side effects - a low level mass hysteria
Yes, things HAVE changed. The Lévothyrox NEW formula was out last March.
I started taking it last September after being on the old since January. I crossed fingers about not getting the mass hysteria bug but apparently it caught up with me withing 2 weeks and on-going. the more / longer you take the new “poison” ( the name given to the new Lévothyrox formula by most of the people on it…), the worse / more varied the symptoms… I am now having to ask my relatives in Spain to get me some of their own supplies of the alternative drug. Merck is the supplier for Lévothyrox in France. China is were the poison is made ( no mention on the box). Many petitions in France are asking for the French Ministry of Health to resign / “be resigned”, a judge in Toulouse has ordered the old formula to be made again ( will it ?). It is a big, big issue as the life of thyroid sufferers depends on the drug ! with no thyroid, you cannot live after a couple of month without the hormone supplementation (the levothyroxine hormone itself lasting a long time in your body… hence the delayed and long-lasting side-effects when you take the Lévothyrox…). The lactose “cover” of the drug itself in the new formula has been replaced by a much cheaper one, supposed to keep the hormone contained within “fresher” longer (the CPAM has asked for a much cheaper option… on the other pretext that the lactose was a problem for people having a lactose intolerance… ( actually, most Chinese people are lactose intolerant, I’ve heard…) “mannitol - citric acid” glossy cover… that could be the problem in the new formula. Mannitol, although widely used in French foodstuff, is also actually rather bad for you :s
FYI, the “fresher” pretext cannot apply (that’s why I call it a petext) because the “Sell by date” stamp is actually much longer on the old formula !!! (having been able to compare… and having kept the used boxes and notice inside).
My doctor has prescribed me with an alternative ( I never had to complain about my side-effects, just went in about my persistent urticaria), the “L-thyroxin Henning” - that none of my chemist’s around has in store - for the last 2 weeks…
So… is it really mass hysteria ? Hum… no.
For all these reasons, I added my name to most of the petitions and also made a formal " declaration" to a dedicated government website to complain about my current side-effects.
Well said Christine. I started taking the new formula about May this year and started to have some strange symptoms a few weeks later. Had not even heard about the potential side effects at that time as it only hit the news about July/August time. Once I realised that my new symptoms were side effects of the new drug I tried to get a replacement but was told nothing else was available in France. My symptoms got so bad that I stopped taking the drug altogether.
I managed to get the same new formula as you and, fortunately, my pharmacy had a good stock. I have been taking it since the middle of October and I feel so much better. However, this is a German drug not French so I don’t know what is going to happen next. Presumably, Merck (the offending drug company) will have to start producing either the old formula again or come up with an equivalent to the German formula. Or maybe France needs to find a different supplier.
The sorry saga continues…
as of 8th November…
and as of 14th November…Merck are being ordered to provide the “old” drug to French Pharmacies…
Well, I’m one of the lucky ones who’s suffered horribly from the formula change. Even after having my doctor prescribe the “old formula” once it was to be available again (early October), my pharmacist could not provide it as all supplies were exhausted! He had to get it from Belgium for me. And then after seeing an Endocrinologist to change to the Thyroxin Henning product (last Monday), my pharmacist didnt have it until yesterday. Frustrating and maddening to say the least! He said he hopes this isn’t going to be a recurring situation ie. shortage of Henning product.
I have filed a complaint through an attorney in Paris over all this. I’ve had to give-up work and income due to horrible side effects. Ruined my summer basically (I teach and that’s my time off). I’m not a happy camper as you might guess. Not looking for monetary compensation–just wish my voice to be heard and that there be accountability by Merck and French authorities! Clinical trial for formula change was flawed (plenty of proof). We are human beings, should not be treated as guinea pigs by the profit-based pharma industry. I’ll get off my soapbox now…
Can you tell me what your side effects were?-----I am taking it and --having all sorts of weird happenings that I did not have before !
@terrydropt … do make sure you tell your Dr about any side-effects… or anything that you are not happy about…
Here’s the list:
weakness & pain in the muscles of my arms and calves
joint pain (hips, back,shoulders) in the mornings
extreme fatigue (especially in the mornings)
Effectively, I started to feel like I’d aged about 30 years in a month. All of the symptoms have gone now I’m taking the new formula (L-Thyroxin Henning).
You might have other symptoms though that are side effects of this drug. It affects different people in different ways.
As I say… best to keep your Doctor up to date with how you are feeling… and he can decide whether or not it is due to a particular medication (or a mix)…
@ all taking Levothyrox…four new replacement medications will be
available in December and chemist’s will be well-stocked.
You will need a prescription.
Hang in there!
Translator - Writer
Telephone +33 684878656
Documenting life an image at a time…
This message and its attachments are intended solely for the
addressee(s) and are confidential. If you receive this message in error
please delete it and immediately notify the sender. Any use of this message
and/or its contents by anyone other than an addressee and any further
distribution or disclosure of its contents, either in whole or in part, is
prohibited, except with the prior written approval of the sender.This
message has no contractual value and in no way represents a commitment by
Thankyou------ I can identify with 4 of the 5 you have listed–and I get a few others (which I originally put down to blood pressure}…but now I am not so sure !
I had told him–Stella-- I now will tell him again with this new evidence !
My GP was a little sceptical when I told her my symptoms but I insisted on changing medication and she acquiesced and prescribed the new drug. Persevere and be firm. I hope you get this sorted out and feel better soon.
Hi Mandy-----Did you need to go to Doc… cannot the pharmacist change it to old formula? I say this as I’ve got a 3 months ordnance ! …X
No Terry. The pharmacy can only give you exactly what is prescribed. If your ordonnance says Levothyrox then they can’t give you anything else. You will have to see your doctor and make sure he puts the correct name of the new formula on the ordonnance.
O.K.-THANKYOU–will go see him --again !